Differential and Integral Equations

An optimization problem for the first Steklov eigenvalue of a nonlinear problem

Leandro Del Pezzo, Julián Fernández Bonder, and Julio D. Rossi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we study the first (nonlinear) Steklov eigenvalue, $\lambda$, of the following problem: $-\Delta_{p}u + |u|^{p-2}u + \alpha\phi|u|^{p-2}u = 0$ in a bounded smooth domain $\Omega$ with $|\nabla u|^{p-2}\frac{\partial u}{\partial \nu} = \lambda |u|^{p-2}u$ on the boundary $ \partial\Omega$. We analyze the dependence of this first eigenvalue with respect to the weight $\phi$ and with respect to the parameter $\alpha$. We prove that for fixed $\alpha$ there exists an optimal $\phi_\alpha$ that minimizes $\lambda$ in the class of uniformly bounded measurable functions with fixed integral. Next, we study the limit of these minima as the parameter $\alpha$ goes to infinity and we find that the limit is the first Steklov eigenvalue in the domain with a hole where the eigenfunctions vanish.

Article information

Source
Differential Integral Equations, Volume 19, Number 9 (2006), 1035-1046.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356050331

Mathematical Reviews number (MathSciNet)
MR2262095

Zentralblatt MATH identifier
1212.35339

Subjects
Primary: 35P30: Nonlinear eigenvalue problems, nonlinear spectral theory
Secondary: 35J20: Variational methods for second-order elliptic equations 35J60: Nonlinear elliptic equations 35J65: Nonlinear boundary value problems for linear elliptic equations 47J30: Variational methods [See also 58Exx] 49R50

Citation

Del Pezzo, Leandro; Fernández Bonder, Julián; Rossi, Julio D. An optimization problem for the first Steklov eigenvalue of a nonlinear problem. Differential Integral Equations 19 (2006), no. 9, 1035--1046. https://projecteuclid.org/euclid.die/1356050331


Export citation